Alert archive / California / Wind Advisories in 2025

Wind Advisory 2, NWS Sacramento, CA

January 10, 2025

NWS Sacramento, CA issued this wind advisory at Jan 10, 2025, 1:10 PM PST. It took effect at Jan 11, 2025, 2:00 AM PST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2025, 1:10 PM PST (21:10 UTC)
In effect from
Jan 11, 2025, 2:00 AM PST
Expired
Jan 12, 2025, 8:42 AM PST
In force
31 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

709 
WWUS76 KSTO 102110
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
110 PM PST Fri Jan 10 2025

CAZ016>018-111400-
/O.NEW.KSTO.WI.Y.0002.250111T1000Z-250112T1800Z/
Central Sacramento Valley-Southern Sacramento Valley-Carquinez
Strait and Delta-
Including the cities of Marysville/Yuba City, Oroville, Chico,
Sacramento, and Fairfield/Suisun
110 PM PST Fri Jan 10 2025

...WIND ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 10 AM PST SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Western portions of the Southern Sacramento Valley, 
  Carquinez Straight and Delta.

* WHEN...From 2 AM Saturday to 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest Saturday late morning 
  into the evening.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure any loose outdoor 
objects such as patio furniture.

&&

$$

For more information, visit us at www.weather.gov/sto/

EK
4 follow-up statements
223 
WWUS76 KSTO 110931
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
131 AM PST Sat Jan 11 2025

CAZ016>018-112315-
/O.CON.KSTO.WI.Y.0002.250111T1000Z-250112T1800Z/
Central Sacramento Valley-Southern Sacramento Valley-Carquinez
Strait and Delta-
Including the cities of Marysville/Yuba City, Sacramento,
Oroville, Chico, and Fairfield/Suisun
131 AM PST Sat Jan 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Western portions of the Southern/Central Sacramento 
  Valley, Carquinez Straight and Delta.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects such as 
  holiday decorations. Tree limbs could be blown down and a few 
  power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest late this morning 
  into the evening.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

KH
483 
WWUS76 KSTO 112013
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1213 PM PST Sat Jan 11 2025

CAZ016>018-121400-
/O.CON.KSTO.WI.Y.0002.000000T0000Z-250112T1800Z/
Central Sacramento Valley-Southern Sacramento Valley-Carquinez
Strait and Delta-
Including the cities of Oroville, Sacramento, Chico,
Fairfield/Suisun, and Marysville/Yuba City
1213 PM PST Sat Jan 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Carquinez Strait and Delta, Central Sacramento Valley, and 
  Southern Sacramento Valley.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest during the evening 
  and overnight hours today.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

DA
140 
WWUS76 KSTO 120821
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1221 AM PST Sun Jan 12 2025

CAZ016>018-121800-
/O.CON.KSTO.WI.Y.0002.000000T0000Z-250112T1800Z/
Central Sacramento Valley-Southern Sacramento Valley-Carquinez
Strait and Delta-
Including the cities of Marysville/Yuba City, Sacramento, Chico,
Oroville, and Fairfield/Suisun
1221 AM PST Sun Jan 12 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...North winds 10 to 20 mph with gusts to 40 mph.

* WHERE...Western portions of the Southern/Central Sacramento 
  Valley, Carquinez Straight and Delta.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects such as 
  holiday decorations. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

KH
220 
WWUS76 KSTO 121642
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
842 AM PST Sun Jan 12 2025

CAZ016>018-121745-
/O.CAN.KSTO.WI.Y.0002.000000T0000Z-250112T1800Z/
Central Sacramento Valley-Southern Sacramento Valley-Carquinez
Strait and Delta-
Including the cities of Fairfield/Suisun, Sacramento, Oroville,
Marysville/Yuba City, and Chico
842 AM PST Sun Jan 12 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts have weakened below advisory criteria around the area 
this morning. Breezy north to east winds will continue through the 
morning and again on Monday, with isolated gusts of 15-30 MPH along 
the western portions of the Valley and across the Delta.

$$

For more information, visit us at www.weather.gov/sto/

DA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:36 AM PST, 9 hours 34 minutes earlier.

Area forecast discussion, Jan 10, 3:36 AM PST, 9 hours 34 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
336 AM PST Fri Jan 10 2025

.SYNOPSIS...
Breezy north to east winds this week accompanied by dry weather
and above-normal high temperatures. Gusty north to east winds
return by the weekend and then again early next week. Colder
overnight low temperatures expected late weekend and into early
next week with patchy frost.
&&

.DISCUSSION...
Clear conditions prevail over Northern California this morning.
Early morning low temperatures today are on track to dip down into
the upper 30s to mid 40s in the Valley, with 40s in the foothills,
and 30s to 20s in the mountains. Low stratus and patchy fog will
be possible in the Delta, southern Sacramento Valley, and northern
San Joaquin Valley this morning with a 15 to 25% chance of
visibilities less than 1 mile. Light southerly flow is expected
today through the Valley with periodically gusty southwesterly
winds, 10 to 20 mph, up into the Sierra and foothills.

Winds return more earnestly on Saturday with widespread Valley
gusts of 25-40 MPH, strongest along Interstate 5 and across the
western portions of the Valley and the Delta. Saturday late
morning into the evening looks to see the strongest winds before
tapering off on Sunday morning. NBM probabilities shows around a
50-75% chance of gusts over 40 MPH, highest along and west of
Interstate 5 and south of Red Bluff.

Sunday will see breezy winds continue but not as strong as
Saturday (15-25 MPH over the Valley) through much of the day with
stronger winds returning late that evening into Monday.

Monday's winds will be stronger over the mountains compared to the
Valley, with forecast gusts 35 to 45 mph and isolated gusts up to
50 mph along the peaks of the Sierra. The NBM indicates a 60 to
90% chance of gusts greater than 40 mph, especially along the
ridge tops. In the Valley northerly winds will be strongest west
of Interstate 5 with gusts 20 to 30 mph. For those operating high
profile vehicles, please exercise caution if traveling and be
sure secure any loose outdoor items this weekend.

High temperatures this week will continue to be above-normal,
although not as warm as yesterday. However, forecast high
temperatures in the northern San Joaquin Valley for today are in
the mid 60s, with a 15 to 30% chance of seeing temperatures
greater than 65 degrees F. Otherwise, temperatures are on track to
be in the low 60s to upper 50s in the Valley, 50s in the
foothills, and mountain highs in the 40s to upper 30s.

Low temperatures are expected to be colder in the Valley exiting
the weekend. Temperatures will be in the mid to upper 30s in the
Valley Sunday and Monday, with the northern San Joaquin seeing
lows in the mid 30s. Areas of frost will be possible in the
northern San Joaquin Valley, and southern Sacramento Valley Sunday
and Monday as well. Early morning temperatures are expected to
trend cooler and expand into the central Sacramento Valley
approaching the mid week period (Tues- Thurs). Please remember to
follow cold weather safety by protecting pets and cold-sensitive
plants from the colder temperatures.

 &&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)...
Rex Block continues into Thursday with upper ridging extending
into the PacNW and closed upper low off the SoCal coast. Upper low
is progged to progress across SoCal Friday as upper ridge
retrogrades offshore. Locally gusty north to east wind continues
in the northern and eastern foothills Tuesday into Wednesday, then
lighter wind through the remainder of the week. Dry weather
expected with near to slightly above normal high temperatures
through the extended period.

&&

.AVIATION...
Local MVFR/IFR in BR possible til 17z Fri in S Sac/N San Joaquin
Vlys and Delta. VFR conditions elsewhere next 24 hrs. Sfc wind below
12 kts til 06z Sat, then areas of N-E sfc wind 15-25 kts.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.